MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 8FR. 50CC IAB (INDIA); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 8FR. 50CC IAB (INDIA); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0498-07
Medical Device Problem Codes Fluid/Blood Leak (1250); Explosion (4006)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to character restrictions in block e1 initial reporter: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided, we will send a supplemental report with our additional findings.Complaint id: (b)(4).
 
Event or Problem Description
We just received a call from (b)(6), a customer from (b)(6) hospital (account #(b)(4), reporting that an intra-aortic balloon (iab) catheter exploded while being used on a patient yesterday.
 
Additional Manufacturer Narrative
The event date has been updated from 05/21/2025 to 05/19/2025, based on additional information provided.Also, g3 date (aware date) in the initial emdr was incorrect.The correct g3 is 05/20/2025.
 
Event or Problem Description
It was initially reported that an intra-aortic balloon (iab) catheter exploded while being used on a patient.Additional information: patient had a 8f 50ml iabp on her right fem.Iabp alarmed "increase gas leak".Upon further assessment, helium tubing showed a significant backflow of blood at the site.There was also an audible leak.Iabp was reportedly no longer was functioning properly.Nurse removed iabp at bedside and applied manual pressure for approximately 10 minutes and achieved hemostasis.Further applied femostop and protocol to decrease pressure, while maintaining a patent pulse.
 
Additional Manufacturer Narrative
Corrected fields: d10, e1 (event site state), h6 (medical device ¿ problem code).Updated fields: b4, d9, g1(contact person ¿ mfg site), g3, g6, h2, h3, h6(investigation findings, type of investigation, investigation conclusions, component code, health effect ¿ clinical code, health effect ¿ impact codes), h11.The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter and between catheter and sheath.The maquet sheath was returned covering the catheter tubing.A kink was observed on the catheter tubing approximately 58.2cm from the iab tip.The extender tubing was also returned.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal tubing and extender tubing was performed and a leak was detected on the membrane approximately 0.51cm from the iab tip measuring 0.013cm length.The reported problems were most likely triggered by a leak which was found on the membrane by the rear seal.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
 
Event or Problem Description
N/a.

Brand Name
MEGA 8FR. 50CC IAB (INDIA)
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key22147915
Report Number2248146-2025-0000297
Device Sequence Number12725021
Product Code DSP
UDI-Device Identifier10607567109756
UDI-Public(01)10607567109756(10)3000431112(17)271202(11)241202
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0498-07
Device Catalogue Number0684-00-0498-07
Device Lot Number3000431112
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer05/20/2025
07/25/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/11/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IABP.; UNKNOWN.
Patient Age60 YR
Patient SexFemale
Patient Weight100 KG